Alert archive / Wisconsin / Frost Advisories in 2015
Frost Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 12, 2015, 1:53 PM CDT for 9 counties in Wisconsin. It took effect at Sep 13, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2015, 1:53 PM CDT (18:53 UTC)
- In effect from
- Sep 13, 2015, 1:00 AM CDT
- Expired
- Sep 13, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 124 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS73 KGRB 121853 AAB NPWGRB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 153 PM CDT SAT SEP 12 2015 ...FROST LIKELY ACROSS PORTIONS OF NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE 30S ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN LATE. WIZ005-010>013-018>021-073-074-130300- /O.NEW.KGRB.FR.Y.0009.150913T0600Z-150913T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA... WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT... BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...MARINETTE... PESHTIGO...OCONTO...OCONTO FALLS...GILLETT 153 PM CDT SAT SEP 12 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * LOW TEMPERATURES IN THE MIDDLE TO UPPER 30S ARE EXPECTED. A FEW OF THE TYPICAL COLD SPOTS COULD DROP INTO THE LOWER 30S. * THE FROST COULD HARM TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
2 follow-up statements
020 WWUS73 KGRB 130221 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 921 PM CDT SAT SEP 12 2015 ...FROST LIKELY ACROSS PORTIONS OF NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO FALL INTO THE 30S ACROSS NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN LATE. WIZ005-010>013-018>021-073-074-131030- /O.CON.KGRB.FR.Y.0009.150913T0600Z-150913T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA... WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT... BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...MARINETTE... PESHTIGO...OCONTO...OCONTO FALLS...GILLETT 921 PM CDT SAT SEP 12 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * LOW TEMPERATURES IN THE MIDDLE TO UPPER 30S ARE EXPECTED. A FEW OF THE TYPICAL COLD SPOTS COULD DROP INTO THE LOWER 30S. * THE FROST COULD HARM TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KURIMSKI
334 WWUS73 KGRB 130619 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 119 AM CDT SUN SEP 13 2015 WIZ005-010>013-018>021-073-074-131300- /O.CON.KGRB.FR.Y.0009.000000T0000Z-150913T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY- SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER... RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE... FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA... WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT... BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...MARINETTE... PESHTIGO...OCONTO...OCONTO FALLS...GILLETT 119 AM CDT SUN SEP 13 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES IN THE 30S AT MANY LOCATIONS WERE RESULTING IN THE FORMATION OF FROST ACROSS MUCH OF NORTH-CENTRAL AND PORTIONS OF NORTHEAST WISCONSIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COLD-SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 12, 12:12 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 12, 12:12 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1212 PM CDT SAT SEP 12 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SYNOPSIS... ISSUED AT 244 AM CDT SAT SEP 12 2015 QUIET AND COOL THIS WEEKEND...THEN TEMPERATURES RETURNING TO ABOVE NORMAL FOR THE UPCOMING WORK WEEK. DURING THE NEXT FEW DAYS...THE UPR FLOW ACRS NOAM WL TRANSITION FM THE CURRENT REGIME WITH A WRN RIDGE AND GREAT LAKES TROF...TO ONE WITH A TROF ALONG THE WEST COAST FLANKED BY RIDGES OVER THE ERN PAC AND ERN NOAM. THE AMPLITUDE OF THE NEW PATTERN WL PEAK MID- WEEK...THEN THE FLOW WL TRANSITION BACK TO A MORE ZONAL REGIME BY THE END OF THE PERIOD. THE DEVELOPING UPPER PATTERN WL KEEP THE STORM TRACK NW OF THE AREA. THAT FAVORS CONSIDERABLY ABV NORMAL TEMPERATURES...WITH DEPARTURES OF 8-12F DEGREES LIKELY. IT ALSO MEANS SYSTEMS WON/T BE ABLE TO TAP GULF MOISTURE...SO PCPN CHCS WL BE LIMITED AND AMNTS SHOULD END UP BELOW NORMAL. && .SHORT TERM...TODAY...TONIGHT...AND SUNDAY ISSUED AT 244 AM CDT SAT SEP 12 2015 A QUIET PERIOD AS ANTICYCLONE PASSES TO THE SW OF THE AREA. FROST ADVISORY WL REMAIN IN EFFECT UNTIL 13Z...BUT IN ESSENCE HAS SERVED IT/S PURPOSE. ANOTHER ADVISORY MAY BE NEEDED TNGT. THE AIR MASS IS MODERATING...BUT WITH DRY AIR...CLR SKIES...AND THE LONGER NIGHTTIME PERIOD NOW THAT IT/S SEPTEMBER...IT/S NOT HARD TO GET TEMPS TO FALL INTO THE 30S AT THE TYPICAL COOL SPOTS IN THE FCST AREA. WL LEAVE FINAL DECISION UP TO THE DAY SHIFT. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY ISSUED AT 244 AM CDT SAT SEP 12 2015 UPPER LEVEL FLOW TRANSITIONS FROM ZONAL TO SOUTHWEST ACROSS THE REGION DURING THE UPCOMING WEEK AS A COUPLE OF TROUGHS OVER THE PACIFIC MOVE ONSHORE AND CONTINUE ACROSS THE CONUS. SHORT WAVES MOVING INTO THE REGION IN SOUTHWEST FLOW ALOFT ARE CAUSING TIMING ISSUES AMONG THE MODELS. HAVE INCLUDED SLIGHT CHANCE POPS ACROSS PARTS OF THE AREA FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT HIGH. HAVE STUCK WITH THE MODEL BLEND THROUGHOUT THE REST OF THE FORECAST DUE TO THE ISSUES WITH TIMING AND PLACEMENT OF PRECIPITATION...THOUGH THIS DOES RESULT IN AT LEAST PART OF THE FORECAST AREA WITH CHANCE POPS FOR SHOWERS AND/OR THUNDER FROM TUESDAY NIGHT THROUGH FRIDAY. HOPEFULLY LATER MODEL RUNS WILL COME INTO BETTER AGREEMENT. TEMPERATURES LOOK TO BE WELL ABOVE NORMAL THROUGHOUT THE UPCOMING WORK WEEK...WITH HIGHS GENERALLY IN THE MIDDLE 70S TO AROUND 80 DEGREES. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1208 PM CDT SAT SEP 12 2015 FAIR WEATHER CUMULUS BETWEEN FOUR AND SIX THOUSAND FEET WILL GRADUALLY DISSIPATE LATER THIS AFTERNOON OR EARLY THIS EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH SUNDAY EVENING. THE ONLY EXCEPTION MAY FOR SOME PATCHY FOG AT KLNL AND KEGV TOWARD SUNRISE ON SUNDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MG AVIATION.......ECKBERG
Hazardous weather outlook, Sep 12, 2:53 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 253 AM CDT SAT SEP 12 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 253 AM CDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-131100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 253 AM CDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF THE WORK WEEK. SKOWRONSKI/MG
Nearby
Frost Advisories in Wisconsin, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.